MAUDE Adverse Event Report: SYNTHES GMBH 3.2MM THREE-FLUTED DRILL BIT QC/NEEDLE POINT/145MM; BIT, DRILL

SYNTHES GMBH 3.2MM THREE-FLUTED DRILL BIT QC/NEEDLE POINT/145MM; BIT, DRILL
Model Number 317.32
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: erl, hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a reduction of multiple facial fractures procedure on (b)(6) 2021, the drill bit broke.A fragment remained in the patient's bone.The procedure was completed with no surgical delay.No further information provided.This report is for one (1) 1.1mm drill bit/mini qc with 12mm stop/44.5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.010.103, lot 97p4429: manufacturing site: bettlach.Release to warehouse date: may 12, 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a photo investigation was completed: the complaint device was not received for investigation.A photo investigation was performed based on the provided image.The image was reviewed, and the complaint condition is confirmed.The drill bit appears to have had its tip broken.As there are no photos or x-ray images of the patient's bone, it cannot be confirmed that there is an embedded device.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: d1, d2, d4, g1: physical manufacturer, g4.

Brand Name
3.2MM THREE-FLUTED DRILL BIT QC/NEEDLE POINT/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12362655
Report Number8030965-2021-07154
Device Sequence Number3751170
Product Code HTW
UDI-Device Identifier10887587038476
UDI-Public(01)10887587038476
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/27/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.32
Device Catalogue Number03.010.103
Device Lot Number97P4429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/23/2021
10/05/2021
10/24/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/23/2021
10/22/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale